Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 48, NWS Boston/Norton, MA

July 2, 20094 counties in Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 2, 2009, 4:04 AM EDT for 4 counties in Massachusetts. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2009, 4:04 AM EDT (08:04 UTC)
Expired
Jul 2, 2009, 4:30 AM EDT
In force
26 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Essex County, MA, Middlesex County, MA, Norfolk County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 50 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 8.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2009-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2009-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 020804
SVRBOX
MAC009-017-021-025-020830-
/O.NEW.KBOX.SV.W.0048.090702T0804Z-090702T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
404 AM EDT THU JUL 2 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ESSEX COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF LYNN...
  EAST CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...SOMERVILLE...NEWTON...CAMBRIDGE...
  NORTH CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF BROOKLINE...
  SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF BOSTON...

* UNTIL 430 AM EDT

* AT 358 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BROOKLINE...AND MOVING NORTH AT 30 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE... BELMONT...CHELSEA...
  ARLINGTON...EVERETT...MEDFORD...REVERE...MALDEN...WINCHESTER...
  MELROSE...STONEHAM...WOBURN...SAUGUS...WAKEFIELD...READING...
  LYNNFIELD...PEABODY...NORTH READING...MIDDLETON AND DANVERS

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.

LAT...LON 4263 7091 4240 7098 4236 7100 4234 7099
      4231 7102 4231 7101 4230 7101 4225 7102
      4228 7124 4230 7124 4266 7113
TIME...MOT...LOC 0805Z 192DEG 26KT 4236 7110

$$

STRAUSS/WTB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:28 PM EDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jul 1, 11:28 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1128 PM EDT WED JUL 1 2009

.SYNOPSIS...
LOW PRESSURE OVER THE EASTERN GREAT LAKES AND ITS ASSOCIATED FRONTAL
BOUNDARY WILL RESULT IN UNSETTLED WEATHER THROUGH FRIDAY.  YET
ANOTHER UPPER LOW WILL DROP SOUTHWARD FROM CANADA LATE SATURDAY
MOVING TO THE EAST SUNDAY.  THE GENERAL WEATHER PATTERN MAY TURN A
LITTLE DRIER EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 5 AM THURSDAY MORNING/...
MADE SOME MODIFICATIONS TO POPS OVERNIGHT AS THE NEXT BATCH OF
PRECIPITATION APPROACHING FROM SOUTHERN NEW JERSEY BY EXTRAPOLATION
SHOULD OVERSPREAD THE REGION FROM 09Z SOUTHWEST TO 12Z NORTHEAST.

PREVIOUS DISCUSSION...
THE FRONT S OF NEW ENGLAND WITH HEAVY CONVECTION FIRING OUT OF THE
OCEAN HAS INDICATIONS IN A NUMBER OF MODELS TO BECOME ACTIVE ALONG
THE SNE COAST DURING THE PREDAWN HOURS THURSDAY...PARTLY IN RESPONSE
TO A 700 MB SPEED MAX OF NRLY 40 KTS JUST S OF LI AND THE SLOW
EVOLUTION SHOULD SEE HEAVY CONVECTION SOMEHOW REFORM NORTHWARD ONTO
THE SNE COAST BY DAWN THURSDAY. THE CONCERN IS FOR AN ADDITIONAL 2 TO
5 INCHES OF RAIN IN PARTS OF E CT...OR RI/SE MASS NR THE I95
CORRIDOR. WE ALSO THINK THAT IN THE MORNING HOURS...HEAVIEST
CONVECTION WILL BE FOUND NR THE SNE COAST. STRONGER SHEAR AND
SLIGHTLY HIGHER MODELED MOISTURE TRANSPORT COULD YIELD EVEN STRONGER
STORMS.

THEN...IN THE AFTN HEAVY CONVECTION COULD SHIFT INLAND WHERE BETTER
CAPE/SBLI....BUT THAT IS AN UNKNOWN ATTM.

&&

.SHORT TERM /5 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THURSDAY...THE FOCUS WILL SHIFT BACK TOWARDS EASTERN MASS AS SHOWERS
AND THUNDERSTORMS CONTINUE TO BACKBUILD FROM SOUTH OF RHODE ISLAND
SOUTHEASTWARD TOWARDS NEW JERSEY AND THE FRONT. EASTERN MASS IS
INCREDIBLY MOIST AND MODELS PREDICT THIS IS WHERE THE BEST MOISTURE
WILL REMAIN. WHILE IT IS DIFFICULT TO PREDICT EXACTLY WHERE IN
SOUTHERN NEW ENGLAND THESE STORMS WILL END UP...THE FOCUS WILL LIKELY
BE SOMEWHERE ACROSS CONNECTICUT INTO RHODE ISLAND AND THE SOUTH
COAST. SOME LOCATIONS TODAY HAVE RECEIVED FOUR TO SIX INCHES OF
RAIN...MAINLY ACROSS THE SOUTH COAST. GIVEN THIS AND THE HIGH PWAT
VALUES /1 TO NEARLY 2 TIMES NORMAL/...THE MAIN THREAT ACROSS RHODE
ISLAND AND EASTERN MASS WILL BE HEAVY RAINFALL AND FLASH FLOOD
POTENTIAL. MUCH OF THE SAME EXPECTED FOR TOMORROW WITH THE SAME
GENERAL PATTERN. WITH THE FRONT SLOWLY MOVING NORTH TOWARDS SOUTHERN
NEW ENGLAND...THE AXIS OF HEAVIEST PRECIP WILL SHIFT SLIGHTLY
NORTHWARD IN RESPONSE. THOUGH IT IS DIFFICULT TO SAY HOW MUCH BEFORE
WE GET THE FRONT MOVING. PLEASE REFER TO THE HYDRO SECTION BELOW FOR
MORE INFORMATION REGARDING THIS THREAT AND THE FLASH FLOOD WATCH THAT
HAS BEEN ISSUED.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
LONGWAVE TROF REMAINS LOCKED IN ACROSS NEW ENG DURING THE EXTENDED
PERIOD WITH SERIES OF SHORTWAVES ROTATING THROUGH SO UNSETTLED
PATTERN WILL CONTINUE.  THERE WILL BE DRY PERIODS AND SOME WET
PERIODS BUT FORECAST CONFIDENCE ON THE TIMING...ESPECIALLY IN THE
LATER PERIODS IS BELOW AVERAGE.

THU NIGHT...SHOWERS AND SCT TSTMS WILL LINGER INTO THU EVENING AS
SHORTWAVE AND ASSOCD COLD FRONT/OCCLUSION MOVES EWD ACROSS
SNE...THEN WX SHOULD DRY OUT OVERNIGHT AS FRONT MOVES TO THE EAST.
WE HAVE LIKELY POPS IN THE EVENING THEN DECREASING OVERNIGHT.
PATCHY FOG LIKELY THU NIGHT.

FRI...SFC AND MID LEVEL LOW LIFTS NORTHWARD INTO CANADA BUT WE HAVE
A DECENT COLD POOL MOVING IN WITH 500 MB TEMPS DROPPING TO -14C TO
-15C WITH MLCAPES NEAR 1000 J/KG DURING THE AFTERNOON.  THIS
SUPPORTS MORE SCT SHOWERS AND THUNDERSTORMS DEVELOPING AND INCREASED
POPS TO LIKELY NORTH OF THE PIKE WITH CHC POPS TO THE SOUTH.  DEEP
LAYERED SHEAR IS WEAK SO EXPECT MAINLY PULSE STORMS BUT CANT RULE
OUT A SEVERE HAIL REPORT GIVEN COLD POOL.

LINGERING SHOWERS/TSTMS POSSIBLE FRI EVENING...THEN DRYING
OVERNIGHT.

SAT...ANOTHER MID LEVEL LOW WILL BE DROPPING SWD INTO NEW ENG WITH A
REINFORCING SHOT OF COLD AIR ALOFT.  GFS IS MOST AGGRESSIVE WITH
MID LEVEL LOW AND ASSOCD COLD POOL WITH 500 MB TEMPS DROPPING TO
-20C...BUT ECMWF/GGEM MORE CONSERVATIVE AND IS PROBABLY MORE
REALISTIC AT THIS TIME.  MODEL CONSENSUS FAVORS BEST CHC CONVECTION
ACROSS NORTHERN NEW ENGLAND WITH OUR NW ZONES ON SOUTHERN FRINGE.
THERE MAY BE SOME DRY AIR TO OVERCOME...ESPECIALLY IN THE COASTAL
PLAIN SO IT APPEARS BEST CHC FOR CONVECTION IN SNE WILL BE ACROSS NW
ZONES WHERE WE WILL HAVE CHC AFTERNOON SHOWERS/TSTMS.  NOTHING YET
FOR THE COASTAL PLAIN.  STRONG MID LEVEL JET ROUNDING THE BASE OF
THE TROF BUT CORE OF THE JET AND DEEP LAYER SHEAR MAY BE SUPPRESSED
SOUTH OF THE COAST SO POTENTIAL FOR SEVERE IS UNCERTAIN.

SAT MAY END UP THE WARMEST DAY OF THE EXTENDED PERIOD WITH MAXES
AROUND 80 IN THE COASTAL PLAIN.

SUN...MID LEVEL LOW SHIFTS EAST OF NEW ENG WITH DRIER NW FLOW SO
EXPECT MAINLY DRY CONDITIONS.  TEMPS SLIGHTLY BELOW NORMAL.

MON THROUGH WED...LOTS OF MODEL SPREAD WITH UPPER LEVEL FLOW
PATTERN.  MEAN TROF WILL BE IN THE NE BUT TIMING AND AMPLITUDE OF
INDIVIDUAL SHORTWAVES ROTATING THROUGH IS PROBLEMATIC.  LOW
CONFIDENCE FORECAST IN THIS PERIOD AND FOLLOWED HPC GUIDANCE. TEMPS
BELOW NORMAL.

&&

.AVIATION /04Z THURSDAY THROUGH MONDAY/...
TONIGHT...WIDESPREAD IFR CONDITIONS IN BOTH CEILING AND VSBY
EXPECTED TO PERSIST ACROSS THE REGION. AREAS OF DRIZZLE AND FOG.
VSBY SHOULD BE BELOW 1/2 MILE ALL NIGHT AT ORH. SCATTERED SHOWERS
AND THUNDERSTORMS WILL CONTINUE IN WESTERN CT AND WESTERN MA THIS
EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY REDEVELOP
OVERNIGHT ANYWHERE ALTHOUGH BEST CHANCE IS ALONG THE MA PIKE AND
NORTHWARD.

THURSDAY...ATMOSPHERE REMAINS UNSTABLE SO WILL POP NUMEROUS SHOWERS
AND THUNDERSTORMS. IFR CONDITIONS IN THE EARLY MORNING WILL LIKELY
SLOWLY IMPROVE TO MVFR CEILINGS AND VSBYS IN HAZE BY NOON MOST
PLACES. A FEW STORMS MAY REACH SEVERE LEVELS IN THE AFTERNOON.

OUTLOOK /THURSDAY NIGHT THROUGH MONDAY/...

THURSDAY NIGHT...MVFR IN THE EVENING IN SCT SHOWERS/TSTMS...THEN
AREAS OF IFR ST/FOG POSSIBLE DEVELOPING OVERNIGHT.

FRIDAY...AREAS OF IFR IN THE EARLY MORNING...THEN IMPROVING TO VFR.
BRIEF MVFR CONDITIONS POSSIBLE IN DEVELOPING SCT SHOWERS/TSTMS.

FRIDAY NIGHT...SHOWERS DIMINISH.  AREAS OF IFR IN FOG OVERNIGHT.

SATURDAY...MAINLY VFR...BUT SCT MVFR CONDITIONS POSSIBLE IN LATE DAY
SHOWERS/TSTMS IN THE INTERIOR.

SUNDAY AND MONDAY...MAINLY VFR.

&&

.MARINE...
THROUGH TONIGHT...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA
CRITERIA. SHOWERS AND THUNDERSTORMS BECOMING MORE NUMEROUS THROUGH
THE EVENING.  LOW VISIBILITIES IN FOG...SHOWERS...AND THUNDERSTORMS.

THURSDAY...SOUTHERLY SWELL COULD ALLOW SEAS TO REACH NEAR 5 FT
ACROSS THE OUTER WATERS DURING THE AFTERNOON. LOW VISIBILITIES IN
FOG DURING THE MORNING. SHOWERS AND THUNDERSTORMS AHEAD OF A COLD
FRONT.

OUTLOOK /THURSDAY NIGHT THROUGH MONDAY/...

WINDS BELOW SCA THROUGH THE PERIOD...BUT SEAS UP TO 5 FEET ON THE
OUTER WATERS THU NIGHT AND FRIDAY AND POSSIBLE LINGERING INTO
SAT...THEN DIMINISHING SEAS AND TRANQUIL CONDITIONS SUN/MON.

&&

.HYDROLOGY...
FLASH FLOOD WARNINGS ONGOING FOR PORTIONS OF THE AREA. THUNDERSTORMS
FROM THE PAST 2 EVENINGS AND ESPECIALLY TODAY HAVE PROVEN THAT THE
AIRMASS IN PLACE IS FAVORABLE FOR LOCALLY HEAVY RAINS. DURING THIS
AFTERNOON...SATELLITE IMAGERY HAS BEEN INDICATING BACKBUILDING OF
CONVECTION SOUTHWESTWARD TO THE COAST OF NJ...ADDITIONAL STORMS SET
UP OVER THE INTERIOR.  AIRMASS IS MORE STABLE IN NORTHEASTERN THIRD
OF THE AREA BUT CONTINUED STORM MOTION FROM THE SW WILL BRING THREAT
FOR HEAVY RAINS INTO PORTIONS OF THIS AREA AS WELL.  AS A
RESULT...FLASH FLOOD WATCH IS BEING HOISTED ACROSS MA/CT/RI.

WATCH LASTS INTO THU EVENING. WITH LOW LEVEL WARM AIR ADVECTION AND
COLD POOL ALOFT RISK FOR MORE THUNDERSTORM DEVELOPMENT EXISTS FOR
TONIGHT...WITH MORE CONVECTION LIKELY THURSDAY WITH APPROACH OF
SURFACE LOW AND FRONT FROM THE WEST.

&&

.CLIMATE...
ISSUED A PUBLIC INFORMATION STATEMENT INCLUDING THE A BRIEF MONTHLY
SUMMARY FOR AN UNUSUALLY COOL AND MOIST JUNE. MONTHLY CLIMATE
REPORTS WILL BE CREATED SHORTLY FOR BOS BDL PVD AND ORH.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR CTZ002>004.
MA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MAZ002>021-026.
NH...NONE.
RI...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR RIZ001>007.
MARINE...NONE.

&&

SYNOPSIS...KJC
NEAR TERM...DRAG/STRAUSS/RLG
SHORT TERM...RLG
LONG TERM...KJC
AVIATION...KJC/GAF
MARINE...KJC/RLG
HYDROLOGY...
CLIMATE...
Hazardous weather outlook, Jul 1, 4:32 PM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
432 PM EDT WED JUL 1 2009

MAZ022>024-NHZ011-012-015-RIZ008-022045-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
BLOCK ISLAND RI-
432 PM EDT WED JUL 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

SHOWERS AND SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE
EXPECTED AGAIN DURING THURSDAY. THERE IS A LOW PROBABILITY OF SEVERE
STORMS WITH DAMAGING WIND AND LARGE HAIL.

MORE SHOWERS AND SCATTERED THUNDERSTORMS WITH HAIL POSSIBLE FRIDAY.
THERE IS A CHANCE OF LATE DAY AND EVENING THUNDERSTORMS ON SATURDAY
NORTH OF THE MASS PIKE.

IN ADDITION...THERE IS A RISK OF PATCHY DENSE FOG LATE AT NIGHT OR
EARLY IN THE MORNING THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-MAZ002>021-026-RIZ001>007-022045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-
432 PM EDT WED JUL 1 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION TO THE HEAVY RAINFALL THREAT THURSDAY...THERE IS A LOW
PROBABILITY OF SEVERE THUNDERSTORMS WITH DAMAGING WIND AND LARGE
HAIL.

MORE SHOWERS AND SCATTERED THUNDERSTORMS WITH HAIL POSSIBLE FRIDAY.
THERE IS A CHANCE OF LATE DAY AND EVENING THUNDERSTORMS ON SATURDAY
NORTH OF THE MASS PIKE.

IN ADDITION...THERE IS A RISK OF PATCHY DENSE FOG LATE AT NIGHT OR
EARLY IN THE MORNING THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-022045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
432 PM EDT WED JUL 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS POSSIBLE TONIGHT. PATCHY LATE NIGHT DENSE
FOG IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PATCHY DENSE FOG IS POSSIBLE LATE AT NIGHT AND EARLY MORNING
THURSDAY NIGHT AND FRIDAY NIGHT. SCATTERED THUNDERSTORMS WITH GUSTY
WINDS WILL BE POSSIBLE...MAINLY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 2, 3:42 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
342 AM EDT THU JUL 2 2009

MAZ005-013>018-020815-
CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-NORTHERN BRISTOL
MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN NORFOLK MA-WESTERN
PLYMOUTH MA-
342 AM EDT THU JUL 2 2009

AT 342 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER CANTON...OR ABOUT 9 MILES NORTHWEST OF
BROCKTON...MOVING NORTH AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... NORWOOD...WESTWOOD...MILTON...
  DOVER...DEDHAM...HYDE PARK...MATTAPAN...NEEDHAM...WEST ROXBURY...
  ROSLINDALE...DORCHESTER...FOREST HILLS...JAMAICA PLAIN...
  BROOKLINE...NEWTON...BRIGHTON...ALLSTON...WESTON...WATERTOWN...
  WALTHAM...SOMERVILLE...CAMBRIDGE...BELMONT AND ARLINGTON

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 5:17 AM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire, Worcester3 hr
Jul 2, 6:39 AM EDTSpecial Marine WarningBOX51 min
Jul 2, 6:57 AM EDTAreal Flood AdvisoryBOXBristol, Middlesex, Norfolk, Worcester3 hr
Jul 2, 7:26 AM EDTSpecial Marine WarningBOX49 min
Jul 2, 7:50 AM EDTAreal Flood AdvisoryBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more3 hr
Jul 2, 8:18 AM EDTFlash Flood WarningBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more4 hr
Jul 2, 11:02 AM EDTAreal Flood AdvisoryBOXMiddlesex, Norfolk, Worcester2 hr
Jul 2, 11:11 AM EDTSpecial Marine WarningBOX64 min
Jul 2, 11:21 AM EDTSevere Thunderstorm WarningBOXBarnstable, Dukes39 min
Jul 2, 11:46 AM EDTSpecial Marine WarningBOX29 min
Jul 2, 11:51 AM EDTSevere Thunderstorm WarningBOXBarnstable, Dukes39 min
Jul 2, 12:08 PM EDTSpecial Marine WarningBOX37 min
Jul 2, 12:16 PM EDTSevere Thunderstorm WarningBOXBarnstable29 min
Jul 2, 12:18 PM EDTAreal Flood AdvisoryBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more3 hr
Jul 2, 12:23 PM EDTSpecial Marine WarningBOX67 min
Jul 2, 1:36 PM EDTSpecial Marine WarningBOX54 min
Jul 2, 4:56 PM EDTAreal Flood AdvisoryBOXHampden, Worcester3 hr

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.